Medical Definition of Pisa syndrome

  • Medical Author:
    William C. Shiel Jr., MD, FACP, FACR

    Dr. Shiel received a Bachelor of Science degree with honors from the University of Notre Dame. There he was involved in research in radiation biology and received the Huisking Scholarship. After graduating from St. Louis University School of Medicine, he completed his Internal Medicine residency and Rheumatology fellowship at the University of California, Irvine. He is board-certified in Internal Medicine and Rheumatology.

Pisa syndrome: A condition in which there is sustained involuntary flexion of the body and head to one side and slight rotation of the trunk so the person appears to lean like the Leaning Tower of Pisa.

The Pisa syndrome is an adverse effect (a side-effect) of some medications. It occurs sometimes following the long-term use of narcoleptics (drugs used to treat schizophrenia) or cholinesterase inhibitors (a class of drugs used to treat Alzheimer disease).

CONTINUE SCROLLING OR CLICK HERE FOR RELATED ARTICLE
Reviewed on 12/11/2018

Health Solutions From Our Sponsors